Archived

This topic is now archived and is closed to further replies.

Accutane Started Today 3/1

33 posts in this topic

My triglycerides came back down. So...

Baseline: 71

30 days: 255

60 days: 81

I had two glasses of wine the night before the 30 day tests (and no fatty foods and fasted for 12+ hours), I blame that spike on the alcohol.

However, my cholesterol is soaring through the roof. LDL super high and HDL decreasing. My total cholesterol was somewhere around 250. My doctor said Accutane only affects triglycerides, but I don't believe him. It seems ridiculous that they have risen in two months with no other lifestyle changes but the med. And, I have found plenty of research that states Accutane can affect triglycerides, cholesterol, and LFT's. I'm okay with it, because I am confident that they will drop eventually.

My skin is again improving, but not clear. I am satisfied with the progress at this point. I am starting to forget I even take Accutane. At first I was so obsessed. I'm glad I got over that. I am steering clear of wine for the rest of the course.

Share this post


Link to post
Share on other sites

Man, I don't know when I will ever clear. 3 months, 12 days in and I have about 5 monster cysts/boils/disgustingness. And still a lot of microcysts. Side effects are not bothersome. I have bumpy red rashes on my arms if I'm not moisturizing, but with hydrocortisone or heavy lotion, it clears within a day or two. Lips super dry and peely and nothing seems to be working. Carmex, Burt's, bag balm, aveeno, aquaphor, Vaseline, desinonide...nothing helps.

I have been drinking wine and I wonder if that stalls one's skin from clearing?? Not sure. I hope I'm not one that this stuff doesn't work for. :(

Share this post


Link to post
Share on other sites

Does alcohol interfere with it working? Crap, I've been carrying on as normal... okay I don't drink much anyway (in the last weekend I had two pints of lager on Thursday evening and one small glass of wine on the Sunday with a meal), but last Saturday I was celebrating a big competition win and had SO MUCH GIN. My skin has begun getting more spotty than month 1/2... hmm...

Share this post


Link to post
Share on other sites

Have you tried hydrocortisone on your lips? Mine were really awful about a month ago and I used it for a few days per my dermatologist's recommendation and they completely turned around. Not normal now but better. I used the hydrocortisone ointment for my lips because it kind of looks like lip gloss (as opposed to the cream) although either would probably work. Just make sure you follow the label, you're not supposed to use it too much. How much longer do you have? I should be done in about ten weeks if I make it that long....can't wait to have this behind me. I'm glad your side effects aren't too troublesome, I bet your skin will make a turnaround soon! I've read about people having pretty dramatic changes in the last couple of months. Hang in there!

Share this post


Link to post
Share on other sites

I'll try the hydrocortisone. I do have some. Denison, I think it's called. It didn't work much before, but I'll try again.

I haven't been drinking regularly, but had a 2 week vacation that I over drank numerous times. Done with that. I am just trying to figure out why the heck it's taking soooo long for me to clear up. I have improved, but not great.

Share this post


Link to post
Share on other sites

Day 83. Moving right along! Improving, less cysts. skin smoother. All of a sudden my chin is peeling, flakey and sore underneath the dryness. Looks like cracks in the desert. I also cannot get my lips under control. I go for 4 month labs next week. I am waiting for my insurance to kick in and for cobra to reimburse me for my script. hope it happens soon. I had to pay out of pocket last month and next week, over $1000. Sucks.

Besides dryness, the rest of the side effects I once had are no longer noticeable...no more sleepiness, no headaches, no insane hangover with a little wine, no bloody nose, no bleeding gums....I guess we just get use to the medicine.

If anyone can tell me how to edit pics to spare my identity, I would post! I wouldn't mind so much besides that vaginal itch in the beginning of treatment....that I'd like not to claim! :)

Share this post


Link to post
Share on other sites

Do you have a mac or a pc? I think in either case you can just open a photo in paint/pages and then draw over your eyes or whatever... or just do a screenshot not including your eyes.

Share this post


Link to post
Share on other sites

Lab update. 90 days in.

Triglycerides

Baseline: 71

30 days: 255

60 days: 81

90 days: 181

Who knows what's going on there. My cholesterol was still in the 250's.

My hair is still limp and stringy and lips pretty chapped and annoying, but not bleeding or anything crazy. My skin is just slowly purging out all the microcysts that have been there for forever. Doc says I will most likely remain on it for a full 6 months or whenever I clear. It is way better than ever before, but still not clear. The brown spots that I get with any sunlight he says is not related to Accutane, but he says that about everything. I don't think I will ever be happy with my skin do to the scarring and now melasma, but I'm not constantly embarrassed or avoiding sunlight in social settings, which feels waaay better. My only regret is not doing Accutane years ago. That is....if it works and doesn't come back!

Share this post


Link to post
Share on other sites